IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2539 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3004    
    Printed68    
    Emailed0    
    PDF Downloaded108    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 CASE REPORT
Year : 2013  |  Volume : 45  |  Issue : 1  |  Page : 89-90

Pseudotumor cerebri in a child treated with acitretin: A rare occurrence


Department of Dermatology, School of Tropical Medicine, Kolkata, West Bengal, India

Correspondence Address:
Kapildev Das
Department of Dermatology, School of Tropical Medicine, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.106444

Rights and Permissions

Pseudotumor cerebri (PTC) is a rare neurological disorder characterized by increased intracranial pressure in absence of any intra-cranial space-occupying lesion. It is mostly due to impairment of drainage of CSF from arachnoid villi. Clinically pseudotumor cerebri presents with headache, diplopia, nausea, vomiting, papilloedema and if treatment is delayed, may lead to blindness. Females of childbearing age group, endocrinal abnormalities and ingestion of certain drugs have been reported to be associated with pseudotumor cerebri. However, it's occurrence in relation to acitretin ingestion has not been reported on pubmed database. Here we present a case where significant temporal association of acitretin intake with PTC was found in a child who was being treated with this medication for recalcitrant pustular psoriasis. The case is reported for its rarity in occurrence and associated significant morbidity including visual loss if not diagnosed and treated immediately. According to Naranjo ADR Causality scale of adverse drug reaction, the association of PTC due to acitretin in our case was probable.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow